View Full Version : Is it normal?


ByStarlight
09-24-11, 05:32 PM
Just wondering.. is it normal for Wellbutrin to be making me more hyper? Maybe not necessarily hyper, but nervous and anxious. I feel as though I've had enough coffee to last for days and I normally drink anywhere from 3-5 cups of coffee a day. Haven't had any coffee today, and this is only my fourth day on the meds, but I really feel odd and it would be great to hear some feedback before I actually start worrying..

aarondev
09-25-11, 05:01 AM
Entirely. And unfortunately. Wellbutrin is known to have either a positive impact on anxiety or a negative one.

The good news though is that this can vary considerably with different generic formulas, the brand instead or taking an alternative makeup like Aplenzin.

I can't relate in terms of the analogy you use of coffee - I don't get that from it. But the nerves/anxiety were very rough for me. I switched from the brand to the generic at a dose of Wellbutrin XL of 450/day and my doc said it would be fine, that if there were these negative side-effects that they'd soon subside.

Nope. I'd really urge you to look into an alternative formulation/brand instead of whatever you're using if you're getting that negative side-effect. Personally, I switched from the generic I was on to Aplenzin and these side-effects went completely away within a day.

sarahsweets
09-25-11, 09:34 AM
Starlight I tried wellbutrin years ago for mood and adhd. It was way too stimulating for me to the point of discomfort. Now I'm also BPII.
So my experience could be different.

ByStarlight
09-25-11, 10:37 AM
Thanks to both of you for the advice. And once again, I have somehow forgotten to mention that this was initially prescribed to me for ADHD. Seems to be the story of my life with forgetting things... anyway, I think I am just going to wait it out and see how I feel in a few weeks when I have the next appointment. In retrospect, reading over my original post I am really glad that someone responded with good feedback instead of commenting on how I must have sounded like a hyperactive schoolkid. Lol. I probably would have, if I had read it as someone else.

Thanks again :)

Oh, one last question. Sarah, I can definitely relate to the overstimulating part. I feel that so far, this med is making me much more "awake", but yet still kind of nervous and jittery. It's not doing anything yet for the fog in my head or helping me to concentrate, or any of the other attention deficit related issues. I've never had issues with anxiety before, and I can only imagine that this feeling might be slightly like that. I know that bupropin is a non-stimulant, so if I were to try a stimulant, does it have an opposite effect? Thats probably a difficult question to answer since it varies with everyone, but I guess I am wondering generally speaking if the two work similar to each other or not.

sarahsweets
09-25-11, 10:50 AM
I'm not so good with the science behind meds but my theory is that people with adhd react to stimulants in a way that calms and focuses the mind rather than amping them up.